Metformin withdrawal

Common Questions and Answers about Metformin withdrawal

glucophage

When people are given metformin for weight loss purposes, and they quit metformin afterwards, what symptoms does metformin discontinuation bring?
Does stopping Metformin 250 have withdrawal symptoms? I am feeling wierd.My Dr.said I am no longer diabetictype2.lost weight etc.Have taken Metformin 10 yrs.at higher doses.My Dr.Stopped the Metformin yesterday.
It could be withdrawal. Or, you may be that you're scared because you are no longer on this med. Maybe you should talk to your Dr about a longer acting anti anxiety med. Xanax does'nt stay in your system for very long.
with metformin the lactic acidosis side effect is possible and occurs in a tiny percentage of users, it sounds like your mother may be one of them. there are no known or fixed withdrawal symptoms but its not strange to have a hard time changing meds. how is her blood sugar?
So I had a HCG, I actually need to call for results and also go in to get Metformin prescribed. I'm to start it next cycle, I'm about CD24 now, can be anywhere from the normal CD31 up to CD60 so might be a while off yet! i'm curious to know of any success stories with their cycles being restored to normal, or not so successful are also helpful!
HI, Nausea is a common symptom with metformin. Also use of multiple drugs compounds the problem. Metforim helps normalise the hormonal milieu. Birth control pills need be taken only if you desire contraception. Duphaston will help get withdrawal bleeding. Discuss with your Doctor. Hope this helps.
I went to my doctor and she says that I have PCOS and put me on Metformin, which has helped in the past but this time around it hasn't as I have a few side affects that I had to stop. The last Metformin tablet I had was over 3 mths ago and I got my period yesterday! My question to anyone, what can I do now to keep it going every month, because I can pretty much guarantee that this will be the last one i see in a long time!!!
Hello, The "period" you had was a withdrawal bleed from the pill (it would have been a progesterone pill) your doctor gave you. Metformin is commonly used in women with PCOS as it has been shown to facilitate weight loss and increase the likelihood of ovulation. Gastro-intestinal side effect (diarrhea and gas) are common side effects of this medication. I'd encourage you to continue to follow up with your doc.
My thyroid tested fine but my blood sugar level wasn't. My primary care Dr. started me on 500mg Metformin once daily for this and possibly PCOS. I've been on it for about 3 weeks now. My question is basically will any of this affect my methadone dose at all? I am having a lot of withdrawal symptoms before I get dosed. My stomach hurts, nose runs, jitteryness, and the hibby-jibbys, can't sit still, cold sweats.
Ok so I jsut got off from taking 75mg of Follistom and I am still taking metformin everyday. Yesterday I started having these really bad pains in my lower belly. it was really bad.. it did not feel like cramps it was more of like a shooting stabbing pain. it then went from the lower belly too the right side. and stayed. it hurts really bad and then it stops.
I currently take metformin 500 mg 2x a day for diabetes. My blood sugar is under control. Please respond if you can advise me on the use of clonide and if there is also another med to use in addition to the withdrawal.
I don't want to take any prescription meds like benzodiazepines, antidepressants,, antipsychotics metformin or birth control. I've had poor experiences with all of those. I also have to wonder if 7 years on Paxil has done this to me, even though I've been happily off of it since summer 2005. I've read that the withdrawal can last about 2 years and Paxil can actually cause damage to various functions of the body. If anyone could give me clues as to what could be wrong, I'd much appreciate it.
If the weight gain continues to the point where it could be of concern healthwise as regards the potential of diabetes I do know some people who experience this are prescribed Metformin as a preventative measure and you could ask your psychiatrist if this is a potential option.
I was put on metformin which made me really sick and tried both types which neither of these work as I was put in hospital with sickness. I haven't had a period now for nearly 3years, I also stopped the pill for 6months to try and see if this would increase my chances of a period. Another thing I've noticed recently is I'm really pale dizzy and light headed and almost black out but if I have a quick sugar fix I am fine. I suffer with low blood pressure so I do t no if this is a factor.
HCTZ, Avapro, Advicor, Tekturna, Metformin, Byetta. No drug or alcohol use. Non-smoker. BP and BG control are generally good (although my BG has been creeping up over the past several months). For years I have been experiencing a constellation of symptoms which are becoming more severe, more frequent, and are affecting my quality of life.
I have PCOS with insulin resistance and hypothyroidism (taking metformin and thyroid), in case that's somehow relevant. Last fall, I was prescribed zoloft to treat anxiety related to new workplace responsibilities. After taking it for a few months, I ran out of refills on the prescription this spring, and never scheduled in a follow-up with the psychiatrist.
Prolosec 20 mg HCTZ 12.5 MG Potassium chl 20 mg Metformin 500 mg twice a day Premarin Valproic Acid 250 mg Temazepam 30 mg klonopin twice a day for anxiety Vistaril 50 mg I took her to see her physcian today and he didn't make any changes in meds.
I discontinued using diane on 2nd of november. I had withdrawal bleeding on 8th november. This month I noticed very scanty bleeding from 2nd dec. which is quite early and with severe PMS. HPT was neg. I don't know what to make out of it... I was told that I am not ovulating and was asked to use clomiphene to get pregnant by the previous doctor. If I am not ovulating, then is it not a frutile attempt to get pregnant naturally?????....what should be my line of course??...
I divorced my husband 7 years ago and have since remarried and with the use of Metformin was able to conceive another child. While I was pregnant the binging and purging was actually quite easy to control. My baby is now 5 months old and I am again having a very difficult time controlling the impulsive behavior. Prior to becoming pregnant I weighed only 145. I gained only 17 pounds during my pregnancy bringing me to 162 pounds.
d, for diabetes, 1000 mg Metformin, b.i.d., Zocar, Glipzide and Aticand (need to get dosage on those.) Any suggesions to stabilizing her?
It has made work very difficult. I know it is just withdrawal from hormones and I know it takes time to regulate, but this last one was worse than ever and worse than before I started taking BC. I am just wondering if I were on a pill with less placebo time and more hormones (like Yaz) if that would help at all? Or is this normal and to be expected? My rx will need refills after this pack and if this is normal I don't want to waste my time/money on a Dr. visit.
i have had intermittent menstrual irregularities (sometimes skip a month sometimes 2 times in one month) for over a year now usually related to my hectic studying schedule and stress. ive been treated for pco over a year ago with diane 35, metformin, and atkins based weight loss, recent ultrasounds are clear. to spur my period i ate a large helping of papaya to cause uterine contractions and it worked within a few hours.
The first couple of weeks are literal pain. There is definitely a carb withdrawal period. I had crushing headaches, and peed like heck as my body began to wring out every gram of readily available carb it was storing. I'd get the shaky legs, but a test prick showed BG levels around 100 to 120. My body had grown use to the available sugar levels! I pushed through the shaky legs, and going to the bathroom every hafl hour, and by the third week, I felt pretty good.
Therefore, we noticed during peaks of growth that we would have to increase the insulin required for a length of time and then decrease it once the growth spurt was over. My son was prescribed metformin on top of his insulin regime to try to reduce the extreme amounts of NPH he was taking. He took the metformin for about 3 years and recently discontinued it in Oct 2007 because he has been diagnosed with compensated cirrhosis of the liver.
In addition he was also given medication for Diabetes Type II, metformin 850 mg, glipizide 5mg, lisinopril 5 mg, simvastatin 20mg, Asprin 81 mg, Ranitidine 150 mg. Additionally he was also prescribed Naproxen 500mg and Alumina Magnesia 360 ml. I think this is too much medication. Any suggestions?
Will I have problems with withdrawal after taking 10/325 every 4-6 hrs for about 30 days now? Should I plan to do anything special? Thanks for your help...I want to stop this before it becomes a problem.
Thanks Atonicat for providing such good information. I didn't research it... Shame on me!! I know I have watched the medical community get closer and closer to using Suboxone for pain management. I can tell you that several months ago Suboxone's own site said it was not to be used for pain management. So I am not sure of the rational here but need to find the time to research it in detail and discuss this with my colleagues. No other opiate can be used with the new Butrans Patch....
MedHelp Health Answers